MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Codes Unspecified Infection (1930); Clinical Endoleak (4843)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3b endoleak and re-intervention procedure are confirmed.The infection is unconfirmed due to a lack of the medical records.This is moderately consistent with the reported adverse event/incident.This was an off-label case due to concomitant use with products outside the ifu, however unable to confirm if this contributed to the reported event.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as the patient is now taking antibiotics for the treatment of the infection; however, the infection condition is not stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal aortic extension and a gore excluder (non-endologix iliac limb) to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately three and a half (3.5) years post initial procedure, the patient was found to have an unknown type of infection and open surgery was being was being discussed.Upon further follow-up a type 3b endoleak was suspected.On (b)(6) 2023 a secondary procedure was completed and the physician elected to reline the original implanted devices with another afx2 bifurcated stent graft and the type 3b endoleak was successfully resolved.The patient was placed on antibiotics for treatment of the infection; however, the infection condition is currently not stable and the physician stated there is a possibility of explanting the stent grafts at a later date if necessary.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16380871
Report Number2031527-2023-00029
Device Sequence Number20423944
Product Code MIH
UDI-Device Identifier00818009014825
UDI-Public(01)00818009014825(17)190213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberBEA25-90/I20-30
Device Lot Number1785783002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX SUPRARENAL AORTIC EXTENSION, LOT # 2227178002; GORE EXCLUDER (NON-ENDOLOGIX) ILIAC LIMB
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale